MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 15.5FX24CM TITAN HD CATHETER; TITAN CATHETER

MEDICAL COMPONENTS, INC. 15.5FX24CM TITAN HD CATHETER; TITAN CATHETER
Model Number THD155024
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Death
Additional Manufacturer Narrative
One 15.5f x 24cm step tip catheter was returned for evaluation.A visual examination indicated the catheter is intact except for one of the extensions.The extension with the red sleeve and clamp is cut off at an angle approximately 2mm from the hub.The extension that was cut off was not returned.The edges of the extension remaining on the hub are smooth.This points to a cut and not a tear.The report indicated the catheter was cut during a dressing change.No catheter fault was suggested.The instructions for use include the following catheter precautions.Do not use sharp instruments near the catheter extension tubing or catheter lumen.Do not use scissors to remove dressing.Exsanguination is listed as a potential complication.
 
Event or Problem Description
Patient was on dialysis, being treated at home.Patient was bothered by dressing, mother of patient was changing dressing and cut catheter.Patient bled to death.

Brand Name
15.5FX24CM TITAN HD CATHETER
Common Device Name
TITAN CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key14829205
Report Number2518902-2022-00042
Device Sequence Number4794467
Product Code MSD
UDI-Device Identifier00884908129304
UDI-Public884908129304
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTHD155024
Device Catalogue NumberTHD155024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown